Format

Send to

Choose Destination
J Immunother. 2016 Nov/Dec;39(9):379-382.

Pembrolizumab-triggered Uveitis: An Additional Surrogate Marker for Responders in Melanoma Immunotherapy?

Author information

1
Departments of *Oncology ‡Ophthalmology #Dermatology/Allergology **Institute of Immunobiology, Kantonal Hospital St Gallen, St Gallen †Department of Oncology, Hospital Grabs, Grabs §Ludwig Cancer Research Center, University of Lausanne, Lausanne ∥Department of Dermatology ¶Private Ophthalmic Practice in Cooperation with the Skin Cancer Unit, University Hospital of Zurich, Zurich, Switzerland.

Abstract

Immunotherapy leads to significantly prolonged survival of patients with metastatic melanoma. Autoimmune side effects including colitis, dermatitis, and endocrine abnormalities are common in patients treated with ipilimumab [anti-CTLA4 (cytotoxic T-lymphocyte-associated protein 4)]. Antibodies such as pembrolizumab that interfere with the PD-1 (programmed cell death 1)/PD-L1 pathway show greater efficacy and less toxicity than ipilimumab. Here we report 2 cases of pembrolizumab-induced uveitis associated with complete or partial tumor response. We suggest that uveitis may serve as a surrogate marker for a tumor response to therapy with pembrolizumab.

PMID:
27662340
DOI:
10.1097/CJI.0000000000000143
[Indexed for MEDLINE]
Free full text

Supplemental Content

Full text links

Icon for Wolters Kluwer Icon for Zurich Open Access Repository and Archive
Loading ...
Support Center